MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WALLSTENT¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - GALWAY WALLSTENT¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number H965430500
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the device has been contaminated and will not be returned for evaluation; therefore a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(4) 2018 that a wallstent biliary uncovered stent was to be used to treat a stricture in the common bile duct due to cholangiocarcinoma during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2018.Reportedly, the patient's anatomy was not tortuous and was not dilated prior to stent placement.According to the complainant, during the procedure, there was difficulty inserting a guidewire through the delivery system though a sterile saline solution was used to flush the delivery system.The papilla was cut to gain access in the bile duct (papillotomy).The wallstent delivery system was then advanced to the target area and the stent was attempted to be deployed.However, there was difficulty deploying the proximal end of the stent.Reportedly, the wire order in the opened loop end of the stent formed an irregular shape.The stent was removed with a snare and the procedure was completed with another wallstent biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the end of the procedure was reported to be stable.

Brand Name
WALLSTENT¿ BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7468744
Report Number3005099803-2018-01359
Device Sequence Number1195896
Product Code FGE
UDI-Device Identifier08714729204671
UDI-Public08714729204671
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K982184
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2019
Device Model NumberH965430500
Device Catalogue Number43050
Device Lot Number21090033
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2018
Initial Report FDA Received Date04/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;